Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2005, 6:10 PM CDT for Clay County, Overton County, Tennessee. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 6:10 PM CDT (23:10 UTC)
- Expired
- Jul 4, 2005, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:25 PM CDT | HAIL 0.75 | 7 E Celina, TN | |
| Jul 4, 6:25 PM CDT | HAIL 1 | 7 E Celina, TN | |
| Jul 4, 6:25 PM CDT | HAIL 1 | 9 Nw Livingston, TN | |
| Jul 4, 6:28 PM CDT | HAIL 0.75 | 9 Nw Livingston, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 042310
SVROHX
TNC027-133-042345-
/O.NEW.KOHX.SV.W.0178.050704T2310Z-050704T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CELINA
NORTHERN OVERTON COUNTY IN TENNESSEE
* UNTIL 645 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CELINA...
AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE OVER...
RURAL EASTERN CLAY COUNTY AT 620 PM CDT
RURAL NORTHERN OVERTON COUNTY AT 620 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3655 8528 3652 8525 3652 8522 3647 8515
3644 8515 3640 8540 3640 8547 3656 8550
3662 8528
$$
071 follow-up statement
000 WWUS54 KOHX 042333 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 632 PM CDT MON JUL 4 2005 TNC027-042345- /O.CON.KOHX.SV.W.0178.000000T0000Z-050704T2345Z/ CLAY TN- 632 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR EASTERN CLAY COUNTY... AT 628 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF CELINA...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3661 8532 3655 8529 3651 8561 3660 8558 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON JUL 4 2005 .SHORT TERM... (THROUGH TUESDAY) CURRENT...HOT MUGGY UNSTABLE DAY HAS LEAD TO GOOD ROUND OF CONVECTION...ESPECIALLY S ASSOCIATED W/ VORT MAX THIS MORNING NEAR JAN MOVING NE. SOME SEVERE...MAINLY STRONG WINDS. MODELS SHOW FRONT GETTING DOWN TO A DTW-PAH-SE OK LINE BY 12Z TUE...THEN STALLING. CONVECTION WILL DEVELOP ALONG THEN AHEAD OF FRONT. WILL LEAVE POPS AS IS...WITH NW CORNER BEST CHANCE LATE TONITE...THEN POSSIBLY A SQUALL LINE OF SORTS MOVING SE ACROSS CWA DURING DAY TUE. NOT OUTLOOKED FOR SEVERE...BUT AT LEAST STRONG STORMS LIKELY GIVEN AMOUNT OF ACTION TODAY. .LONG TERM... FRONT WEAKENS TUE NITE AS IT MOVES INTO CWA...AND BEST CHANCE RAIN TUE NITE AND WED SE 1/2. MOSTLY DRY HI PRES THU AND BEYOND. AS FOR TEMPS... BNA TB 74/87/69/88 3532 CKV TB 72/86/66/88 5521 CSV TB 68/82/65/81 3544 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 4, 12:25 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO 15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR MIDDLE TENNESSEE. GIRODO
In the hours before
Special weather statement, Jul 4, 12:49 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1249 PM CDT MON JUL 4 2005 ...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS MIDDLE TENNESSEE THIS FOURTH OF JULY... BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS. BOYD 01
Special weather statement, Jul 4, 1:04 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 104 PM CDT MON JUL 4 2005 ...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
Local storm report, Jul 4, 3:24 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG LORETTO 35.08N 87.44W
07/04/2005 LAWRENCE TN TRAINED SPOTTER
TREES DOWN IN SOUTHERN LAWRENCE CO
&&
BBOYDSpecial weather statement, Jul 4, 4:50 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT MON JUL 4 2005 TNZ008>011-028>034-062>066-042300- CANNON-CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT- PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-WHITE-WILSON- 450 PM CDT MON JUL 4 2005 ...ISOLATED STRONG THUNDERSTORMS MOVING INTO THE AREA... ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 6 PM. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DANGEROUS FREQUENT LIGHTNING STRIKES...AS WELL AS SMALL HAIL AND WIND GUSTS TO 40 MPH. STRONGER STROMS WILL AFFECT THE VICINITIES OF CARTHAGE...HARTSVILLE ...LAFAYETTE...AND WESTMORELAND. RESIDENTS IN NORTHEAST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND ADDITIONAL WARNINGS SHOULD THEY BECOME NECESSARY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 68 min |
| Jul 4, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 65 min |
| Jul 4, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 49 min |
| Jul 4, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Jul 4, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 49 min |
| Jul 4, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.